Aging brings with it many changes. In men, these changes can include decreased sexual drive, sluggishness and lowered acuity. These changes are part of a natural process that includes a reduction in the amount of testosterone that the body produces. Big Pharma corporations have seized on these natural changes, however, and created a disease that has come to be known as “Low-T”. But they also have a hidden danger for some men: increased risk of cardiac injury.
A new article has been published that outlines the results of a study of men using prescription testosterone treatments. This study found a substantially increased risk of heart attack in older men and younger men with pre-existing heart disease that were taking testosterone treatments, as compared to a control group.
“Testosterone therapies are currently under a lot of scrutiny,” commented Brandon Bogle, an attorney with the Levin, Papantonio law firm who practices in the areas of personal injury and bad drug litigation. “Creating diseases just to sell the cure puts patients at needless risk. This study highlights that for many individuals, testosterone treatment is not a safe choice.”
The FDA recently announced that it is currently investigating the cardiac risks related to testosterone products. In this announcement the FDA stated, “We have been monitoring this risk and decided to reassess this safety issue based on the recent publication of two separate studies that each suggested an increased risk of cardiovascular events among groups of men prescribed testosterone therapy.”
Androgel, Androderm, and Axiron are a few of the products that are currently being investigated in relation to their connection to cardiac injuries. Unfortunately, testosterone therapies have been associated with other medical problems. Testosterone therapy adds large numbers of red blood cells to a patient’s blood and may even shrink a man’s testes. It’s also common for men to experience increased aggression and irritability while taking testosterone therapy. Additionally, children who are accidentally exposed to the testosterone, through contact with residual gel on the skin of a man taking the therapy, may experience serious side effects including, but not limited to, genital changes and the growth of pubic hair prematurely.